MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-29M-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Perforation (2513)
Type of Reportable Event Death
Event or Problem Description
In may 2018 (date not available), a 29mm epic mitral heart valve was chosen for implant.At the time of implant a myocardial dissection (tear) occurred and the physician reports it was secondary to a valve stent post.The epic implant was abandoned and the patient received a carbomedics mechanical valve.At an unknown point in time, it is reported the patient died.Additional information is requested.Hospital is not allowed to provide us with the patient name/gender or age.
 
Additional Manufacturer Narrative
An event of a dissected myocardium, followed by patient death, was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined without further information such as patient comorbidities and the state of the myocardium upon implant.The epic mitral valve has the lowest overall ventricular protrusion in all valve sizes when compared to competitor valves such as the c-e perimount 6900, c-e perimount magna mitral ease, and the mosaic hancock ii.Risk documents list the hazards/potential failure modes that could lead to harms.Tissue trauma (including dissection) and death are identified in several hazards and the rate of harm is summarized across the associated hazard/failure modes identified in the risk analysis.The occurrence is identified based on the likelihood of the specific hazard/failure mode leading to the associated harm.Per design fmea 830001-001 rev.P, the established occurrence ranking for tissue trauma and death is up to 0.01% which is above the incident rate of 0.001%.
 
Event or Problem Description
In (b)(6) 2018, a 29mm epic mitral heart valve was chosen for implant.When the valve was attempted to be implanted, the physician believes one of the stent posts may have caused the myocardium to tear and dissect.The valve was replaced during the procedure with a carbomedics mechanical valve.The patient is reported to be deceased.The circumstances surrounding the death and the timing of the death were not provided.Abbott¿s representative was unable to obtain any additional information.
 
Event or Problem Description
In (b)(6) 2018, a 29mm epic mitral heart valve was chosen for implant.When the valve was attempted to be implanted, the physician believes one of the stent posts may have caused the myocardium to tear and dissect.Per the implanting physician, there was no malfunction of the valve.The patient had a small ventricle and av disruption occurred.The av groove was repaired and the valve was replaced during the procedure with a carbomedics mechanical valve.The patient continued to have massive bleeding and expired.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key7653037
Report Number3001883144-2018-00059
Device Sequence Number1817939
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public05414734055598
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberE100-29M-00
Device Catalogue NumberE100-29M-00
Device Lot NumberBR00015240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/23/2018
08/23/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date09/12/2018
09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight52